[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Need help re: feel after long bike rides

>First, I haven't posted before, so I hope I'm doing this right. I need help
>trying to figure out what's going on post-bike ride. I've been on the pump
>almost 4 months now and am experiencing something I did not experience while
>on MDI. Anytime I bike more than 20 miles, I have high BGs (upper 200s!)
>anywhere from 1-4 hours later. I turn my basal rate down about 40% 1/2 hour
>before my ride and keep it there until a 1/2 before the end of the ride. My
>BGs are in range during my ride. In addition to the high BGs, I feel
>extraordinarily fatigued and nauseous - for about a day! I am drinking
>PLENTY of water plus have tried a non-caloric electrolytic drink during my
>rides. I do not have ketones. In addition to the fatigue and nausea, I have
>noticed I get lots more cramping in my legs and feet, feel bloated and crave
>salty foods. I am working with my docs, but so far, just get "you must be
>one of those rare people that need to INCREASE their basal rate after
>aerobic exercise vs. DECREASE it.

And that may be true.  For me it's a crap shoot depending on what exercise 
I do and when.  I exercise 4-5 times per week, well try, and if I exercise 
in the am ( just when I wake up ) or in the afternoon I cannot lower basel 
rates and sometimes I actually give a bolus depending on where my bs is.  I 
know sounds nuts but it works for me.  If I go bike riding I never decrease 
my basel rate, now if I am doing major house work I have to be 
careful.  Probably not what you wanted to hear but this is how it works for me.

Good Luck,
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml